Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 1, NWS Tulsa, OK

March 6, 1995Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Mar 6, 1995, 9:20 PM CST for Latimer County, LeFlore County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 1995, 9:20 PM CST (03:20 UTC)
Expired
Mar 7, 1995, 2:00 AM CST
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Latimer County, OK, LeFlore County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070322
FFWTUL
OKC077-079-070800-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST MON MAR 6 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  200 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN SOUTHEAST OKLAHOMA
 
   ...SOUTHERN LATIMER COUNTY...NORTHERN LE FLORE COUNTY
 
AT 918 PM WEATHER RADAR INDICATED THUNDERSTORMS CONTINUING OVER LATIMER
AND LE FLORE COUNTIES. RADAR ESTIMATES OF 2 TO 3 INCHES HAVE OCCURRED
ACROSS THE WARNED AREA WITH ADDITIONAL THUNDERSTORMS TO CONTINUE DURING
THE NEXT 1 TO 2 HOURS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINLS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 6, 9:16 PM CST, 4 minutes earlier.

Area forecast discussion, Mar 6, 9:16 PM CST, 4 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
915 PM CST MON MAR 6 1995

LTL TIME FOR DISC DUE TO ACTIVE WX.  WL INCLD PSBL SVR E/S ZNS...
WILL ISSUE WIND ADVISORY CTRL AND NRN ZNS AS WNDS BEHIND ARCTIC
FNT 30 TO 40 MPH WILL SPREAD ACRS AREA LTR TNGT.  TEMPS DROPPING
QUICKLY FAR NRN ZNS...FASTER THAN FWC INDICATED....ALREADY ZR-
AT END AND PNC.  WILL ISSUE WINTER WX ADVY FOR ZR/IP/S- AFTR
MDNGT TNGT FOR COUNTIES N AND NW OF TUL...BUT WILL DEFER ISSUANCE
FOR TUL AREA TIL LATER TNGT.  WILL MENT PSBL CHGOVR TO ZR-/S-
TUL AREA TWRD DAWN FOR NOW.

.TUL...WINTER WEATHER ADVY TNGT FOR ZNS 54>56/57...WIND ADVY TNGT
       FOR ZNS 54>71/73.

PW

BEGINNING AT 10400 AM MARCH 21 1995 THIS AREA FORECAST DISCUSSION
WILL BE EXPANDED TO INCLUDE THE NORTHWEST CORNER OF ARKANSAS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:52 PM CSTSevere Thunderstorm WarningTSALeFlore53 min
Mar 6, 8:50 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore40 min
Mar 6, 9:09 PM CSTSevere Thunderstorm WarningTSACreek51 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.